Hospira—Heparin Sodium and Aminosyn for Injection: Container May Leak at or near Administration Port

January 29, 2014 | Risk Management News

Preview

ECRI Institute’s complete weekly summary of medical device hazard and recall information is available in ECRI Institute’s Health Devices Alerts(HDA). For more information about HDA, contact us at clientservices@ecri.org.

In a January 9, 2014, Urgent Drug Recall letter, Hospira states that the containers below may leak at or near the administration port of the primary container, potentially compromising sterility and contaminating the primary container contents. Leakage from the primary container may result in inadequate or inconsistent solution/medication dosing or a delay in therapy. Use of contaminated solution on a patient may cause septicemia, potentially leading to critical patient harm. Signs and symptoms may include injection site reactions, fever, shortness of breath, fast heart rate, and a general ill feeling with nausea, and vomiting. Hospira states that it has received no...

Access Full Content

Contact us today at 610.825.6000.